Alert archive / Georgia / Tornado Warnings in 2007

Tornado Warning 11, NWS Jacksonville, FL

March 2, 2007Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 2, 2007, 2:16 AM EST for Atkinson County, Coffee County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2007, 2:16 AM EST (07:16 UTC)
Expired
Mar 2, 2007, 3:00 AM EST
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Atkinson County, GA, Coffee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 020716
TORJAX
GAC003-069-020800-
/O.NEW.KJAX.TO.W.0011.070302T0716Z-070302T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ATKINSON COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 300 AM EST

* AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WILLACOOCHEE...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEARSON AND NICHOLLS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3155 8262 3148 8260 3146 8263 3134 8263
      3127 8303 3128 8302 3133 8305 3140 8312
      3142 8313 3144 8310 3157 8266

$$

HURLBUT
2 follow-up statements
000 
WWUS52 KJAX 020738
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 AM EST FRI MAR 2 2007

GAC003-020747-
/O.CAN.KJAX.TO.W.0011.000000T0000Z-070302T0800Z/
ATKINSON GA-
237 AM EST FRI MAR 2 2007

...THE TORNADO WARNING FOR ATKINSON COUNTY IS CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3164 8268 3153 8260 3149 8260 3146 8263
      3137 8263 3137 8280 3141 8284 3142 8311
      3145 8310 3165 8271

$$

GAC069-020800-
/O.CON.KJAX.TO.W.0011.000000T0000Z-070302T0800Z/
COFFEE GA-
237 AM EST FRI MAR 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EST FOR SOUTHERN
COFFEE COUNTY...

AT 230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DOUGLAS...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
GREEN AND NICHOLLS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3164 8268 3153 8260 3149 8260 3146 8263
      3137 8263 3137 8280 3141 8284 3142 8311
      3145 8310 3165 8271

$$

HURLBUT
000 
WWUS52 KJAX 020757
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EST FRI MAR 2 2007

GAC069-020807-
/O.EXP.KJAX.TO.W.0011.000000T0000Z-070302T0800Z/
COFFEE GA-
257 AM EST FRI MAR 2 2007

...THE TORNADO WARNING FOR SOUTHERN COFFEE COUNTY EXPIRES AT 300 AM
EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3164 8268 3153 8260 3149 8260 3146 8263
      3137 8263 3137 8280 3141 8284 3142 8311
      3145 8310 3165 8271

$$

HURLBUT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 8:20 PM EST, 5 hours 56 minutes earlier.

Area forecast discussion, Mar 1, 8:20 PM EST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EST THU MAR 1 2007

...TORNADO WATCH IS IN EFFECT UNTIL 2 AM FRIDAY...

.UPDATE...MARCH IS COMING IN LIKE A LION AND WITH VENGEANCE. THE
WARM FRONT HAS LIFTED TO THE NORTH AND NOW WE ARE WAITING FOR THE
COLD FRONT AND PRE-FRONTAL SQUALL LINES. SOME POP UP SHOWERS HAVE
RACED TO THE NE...OTHERWISE THE MAIN EVENT WILL OCCUR AFTER
MIDNIGHT WHEN STORMS BEGIN MOVING INLAND FROM THE GULF. HAVE
LOWERED POPS FOR THE EVENING AND THEN INCREASED THE AREA FOR
LIKELY POPS LATE TONIGHT. THE 00Z SOUNDING SHOWS AREA OF CAPE HAS
DECREASED SINCE 18Z BUT SHEAR REMAINS STRONG AND 0-3KM SRH IS OVER
400. VERY STRONG LLVL JET IS PRODUCING BREEZY WINDS AT THE SURFACE
WITH GUSTS UP TO 25 TO 30 MPH AT TIMES.

&&

.AVIATION...CURRENTLY VFR AT TAF SITES WITH LLWS EXPECTED LATER
TONIGHT AHEAD OF THE PREFRONTAL CONVECTION. EXPECT SCT TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO AFFECT TERMINALS MAINLY AFTER 05Z/06Z
WITH GUSTY WINDS WITH MVFR/IFR CONDS EXPECTED IN SHOWERS AND
THUNDERSTORMS. WIDESPREAD MVFR CIGS/VIS DUE TO SHOWERS AND A FEW
THUNDERSTORMS FRI MORNING WITH GRADUALLY IMPROVING CONDS DURING THE
DAY WITH MVFR CIGS POSSIBLE THROUGH EARLY-MID AFTERNOON.

&&

.MARINE...SEAS ARE RUNNING 6 TO 7 FT OFFSHORE AND 5 TO 6 FT NEAR
SHORE. WINDS AT THE BUOYS ARE SSE 20 TO 25 KT. NO CHANGES EXPECTED
FOR THE UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  66  42  67 /  70  40  10  10
SSI  61  67  50  65 /  70  60  10  20
JAX  63  69  48  64 /  60  60  20  30
SGJ  66  72  54  64 /  50  50  30  40
GNV  64  70  50  63 /  60  60  30  40
OCF  65  72  52  66 /  50  50  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

TRABERT/SHASHY/KEEGAN
Hazardous weather outlook, Mar 2, 1:00 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 AM EST FRI MAR 2 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
100 AM EST FRI MAR 2 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...TORNADO WATCH NUMBER 52 IS IN EFFECT UNTIL 8 AM EST...

...A MODERATE RISK OF SEVERE WEATHER WILL CONTINUE OVERNIGHT ACROSS
SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA...

.DISCUSSION...
A SQUALL LINE WILL PUSH INTO THE WESTERN PORTIONS OF THE FORECAST
AREA WITHIN THE NEXT FEW HOURS AND THEN PROGRESS TO THE SOUTHEAST
ACROSS NORTH FLORIDA THROUGH FRIDAY MORNING. THE MAIN THREATS FROM
THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH AND TORNADOES. ANY
TORNADOES THAT FORM WILL BE CAPABLE OF BECOMING STRONG TO VIOLENT
WITH EXTENDED DAMAGE PATHS.

DAMAGING TORNADOES HAVE ALREADY OCCURRED OVER PORTIONS SOUTHEASTERN
ALABAMA AND CENTRAL GEORGIA THIS AFTERNOON AND THIS EVENING. PERSONS
WITH NOAA ALL HAZARDS WEATHER RADIOS SHOULD ENSURE THEIR RADIO IS IN
GOOD WORKING ORDER AND SET TO ALARM THIS OVERNIGHT. MONITOR LOCAL
MEDIA FOR POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SQUALL LINE WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS SHOULD BE
PUSHING THROUGH NORTHEAST FLORIDA DURING THE FRIDAY MORNING
HOURS...WITH THE SEVERE WEATHER THREAT DIMINISHING THROUGH THE DAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED
UNTIL THE POSSIBILITY OF SEVERE WEATHER DIMINISHES ON FRIDAY MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Special weather statement, Mar 2, 1:24 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
124 AM EST FRI MAR 2 2007

GAZ132-133-020700-
COFFEE-JEFF DAVIS-
124 AM EST FRI MAR 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 200 AM EST...

AT 124 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF BROXTON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PRIDGEN...BROXTON...SNIPESVILLE...DENTON AND HAZLEHURST
THROUGH 200 AM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:44 AM ESTTornado WarningJAXCoffee, Jeff Davis46 min
Mar 2, 2:44 AM ESTSevere Thunderstorm WarningJAXAppling46 min
Mar 2, 3:11 AM ESTSevere Thunderstorm WarningJAXEchols49 min
Mar 2, 3:20 AM ESTSevere Thunderstorm WarningJAXClinch40 min
Mar 2, 4:39 AM ESTSevere Thunderstorm WarningJAXCharlton51 min
Mar 2, 4:52 AM ESTTornado WarningJAXCharlton38 min

Nearby

Tornado Warnings in Georgia, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.